MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-340
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot specific voluntary recall ra 2016-028 was initiated for the lift v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before (b)(6) 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Head disassociated from the stem.
 
Event or Problem Description
Head disassociated from the stem.
 
Additional Manufacturer Narrative
An event regarding disassociation and fretting involving a lfit v40 cocr head that was mated with an accolade stem was reported.The event was confirmed through clinician review of the provided medical records.Method & results: product evaluation and results: the device was returned for evaluation.Damage is visible on the head, damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.This has been documented as part of a capa.No further material analyses were performed.Medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: patient underwent primary left total hip arthroplasty.Eight years later the implant failed due to corrosion, metallosis and disassociation of the femoral head off the trunnion.I can confirm that the event occurred since i was able to review the operative reports and i reviewed the x-rays.Regarding the possible root cause of this event, i cannot determine this for sure.Causes could be multi factorial including in adequate cleansing and drying of the trunnion and possibly the combination of a high offset femoral head coupled with a 127 degree neck shaft angle.This cannot be determined with certainty.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant indicated: patient underwent primary left total hip arthroplasty.Eight years later the implant failed due to corrosion, metallosis and disassociation of the femoral head off the trunnion.I can confirm that the event occurred since i was able to review the operative reports and i reviewed the x-rays.Regarding the possible root cause of this event, i cannot determine this for sure.Causes could be multi factorial including in adequate cleansing and drying of the trunnion and possibly the combination of a high offset femoral head coupled with a 127 degree neck shaft angle.This cannot be determined with certainty.Lot specific voluntary recall ra 2016-028 was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.

Brand Name
V40 COCR LFIT HEAD 40MM/+8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11645416
Report Number0002249697-2021-00659
Device Sequence Number11553540
Product Code JDI
UDI-Device Identifier07613327032765
UDI-Public07613327032765
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2015
Device Model Number6260-9-340
Device Catalogue Number6260-9-340
Device Lot NumberMJMAA1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-08/29/2016-007R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR